6 Search Results for "Nguyễn, Lê Thành Dũng (Tito)"


Document
Infinitary Cut-Elimination via Finite Approximations

Authors: Matteo Acclavio, Gianluca Curzi, and Giulio Guerrieri

Published in: LIPIcs, Volume 288, 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)


Abstract
We investigate non-wellfounded proof systems based on parsimonious logic, a weaker variant of linear logic where the exponential modality ! is interpreted as a constructor for streams over finite data. Logical consistency is maintained at a global level by adapting a standard progressing criterion. We present an infinitary version of cut-elimination based on finite approximations, and we prove that, in presence of the progressing criterion, it returns well-defined non-wellfounded proofs at its limit. Furthermore, we show that cut-elimination preserves the progressing criterion and various regularity conditions internalizing degrees of proof-theoretical uniformity. Finally, we provide a denotational semantics for our systems based on the relational model.

Cite as

Matteo Acclavio, Gianluca Curzi, and Giulio Guerrieri. Infinitary Cut-Elimination via Finite Approximations. In 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024). Leibniz International Proceedings in Informatics (LIPIcs), Volume 288, pp. 8:1-8:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2024)


Copy BibTex To Clipboard

@InProceedings{acclavio_et_al:LIPIcs.CSL.2024.8,
  author =	{Acclavio, Matteo and Curzi, Gianluca and Guerrieri, Giulio},
  title =	{{Infinitary Cut-Elimination via Finite Approximations}},
  booktitle =	{32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)},
  pages =	{8:1--8:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-310-2},
  ISSN =	{1868-8969},
  year =	{2024},
  volume =	{288},
  editor =	{Murano, Aniello and Silva, Alexandra},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2024.8},
  URN =		{urn:nbn:de:0030-drops-196510},
  doi =		{10.4230/LIPIcs.CSL.2024.8},
  annote =	{Keywords: cut-elimination, non-wellfounded proofs, parsimonious logic, linear logic, proof theory, approximation, sequent calculus, non-uniform proofs}
}
Document
Syntactically and Semantically Regular Languages of λ-Terms Coincide Through Logical Relations

Authors: Vincent Moreau and Lê Thành Dũng (Tito) Nguyễn

Published in: LIPIcs, Volume 288, 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)


Abstract
A fundamental theme in automata theory is regular languages of words and trees, and their many equivalent definitions. Salvati has proposed a generalization to regular languages of simply typed λ-terms, defined using denotational semantics in finite sets. We provide here some evidence for its robustness. First, we give an equivalent syntactic characterization that naturally extends the seminal work of Hillebrand and Kanellakis connecting regular languages of words and syntactic λ-definability. Second, we show that any finitary extensional model of the simply typed λ-calculus, when used in Salvati’s definition, recognizes exactly the same class of languages of λ-terms as the category of finite sets does. The proofs of these two results rely on logical relations and can be seen as instances of a more general construction of a categorical nature, inspired by previous categorical accounts of logical relations using the gluing construction.

Cite as

Vincent Moreau and Lê Thành Dũng (Tito) Nguyễn. Syntactically and Semantically Regular Languages of λ-Terms Coincide Through Logical Relations. In 32nd EACSL Annual Conference on Computer Science Logic (CSL 2024). Leibniz International Proceedings in Informatics (LIPIcs), Volume 288, pp. 40:1-40:22, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2024)


Copy BibTex To Clipboard

@InProceedings{moreau_et_al:LIPIcs.CSL.2024.40,
  author =	{Moreau, Vincent and Nguy\~{ê}n, L\^{e} Th\`{a}nh D\~{u}ng (Tito)},
  title =	{{Syntactically and Semantically Regular Languages of \lambda-Terms Coincide Through Logical Relations}},
  booktitle =	{32nd EACSL Annual Conference on Computer Science Logic (CSL 2024)},
  pages =	{40:1--40:22},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-310-2},
  ISSN =	{1868-8969},
  year =	{2024},
  volume =	{288},
  editor =	{Murano, Aniello and Silva, Alexandra},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2024.40},
  URN =		{urn:nbn:de:0030-drops-196831},
  doi =		{10.4230/LIPIcs.CSL.2024.40},
  annote =	{Keywords: regular languages, simple types, denotational semantics, logical relations}
}
Document
Track B: Automata, Logic, Semantics, and Theory of Programming
Algebraic Recognition of Regular Functions

Authors: Mikołaj Bojańczyk and Lê Thành Dũng (Tito) Nguyễn

Published in: LIPIcs, Volume 261, 50th International Colloquium on Automata, Languages, and Programming (ICALP 2023)


Abstract
We consider regular string-to-string functions, i.e. functions that are recognized by copyless streaming string transducers, or any of their equivalent models, such as deterministic two-way automata. We give yet another characterization, which is very succinct: finiteness-preserving functors from the category of semigroups to itself, together with a certain output function that is a natural transformation.

Cite as

Mikołaj Bojańczyk and Lê Thành Dũng (Tito) Nguyễn. Algebraic Recognition of Regular Functions. In 50th International Colloquium on Automata, Languages, and Programming (ICALP 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 261, pp. 117:1-117:19, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{bojanczyk_et_al:LIPIcs.ICALP.2023.117,
  author =	{Boja\'{n}czyk, Miko{\l}aj and Nguy\~{ê}n, L\^{e} Th\`{a}nh D\~{u}ng (Tito)},
  title =	{{Algebraic Recognition of Regular Functions}},
  booktitle =	{50th International Colloquium on Automata, Languages, and Programming (ICALP 2023)},
  pages =	{117:1--117:19},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-278-5},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{261},
  editor =	{Etessami, Kousha and Feige, Uriel and Puppis, Gabriele},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2023.117},
  URN =		{urn:nbn:de:0030-drops-181697},
  doi =		{10.4230/LIPIcs.ICALP.2023.117},
  annote =	{Keywords: string transducers, semigroups, category theory}
}
Document
Enumerating Regular Languages with Bounded Delay

Authors: Antoine Amarilli and Mikaël Monet

Published in: LIPIcs, Volume 254, 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)


Abstract
We study the task, for a given language L, of enumerating the (generally infinite) sequence of its words, without repetitions, while bounding the delay between two consecutive words. To allow for delay bounds that do not depend on the current word length, we assume a model where we produce each word by editing the preceding word with a small edit script, rather than writing out the word from scratch. In particular, this witnesses that the language is orderable, i.e., we can write its words as an infinite sequence such that the Levenshtein edit distance between any two consecutive words is bounded by a value that depends only on the language. For instance, (a+b)^* is orderable (with a variant of the Gray code), but a^* + b^* is not. We characterize which regular languages are enumerable in this sense, and show that this can be decided in PTIME in an input deterministic finite automaton (DFA) for the language. In fact, we show that, given a DFA A, we can compute in PTIME automata A₁, …, A_t such that L(A) is partitioned as L(A₁) ⊔ … ⊔ L(A_t) and every L(A_i) is orderable in this sense. Further, we show that the value of t obtained is optimal, i.e., we cannot partition L(A) into less than t orderable languages. In the case where L(A) is orderable (i.e., t = 1), we show that the ordering can be produced by a bounded-delay algorithm: specifically, the algorithm runs in a suitable pointer machine model, and produces a sequence of bounded-length edit scripts to visit the words of L(A) without repetitions, with bounded delay - exponential in |A| - between each script. In fact, we show that we can achieve this while only allowing the edit operations push and pop at the beginning and end of the word, which implies that the word can in fact be maintained in a double-ended queue. By contrast, when fixing the distance bound d between consecutive words and the number of classes of the partition, it is NP-hard in the input DFA A to decide if L(A) is orderable in this sense, already for finite languages. Last, we study the model where push-pop edits are only allowed at the end of the word, corresponding to a case where the word is maintained on a stack. We show that these operations are strictly weaker and that the slender languages are precisely those that can be partitioned into finitely many languages that are orderable in this sense. For the slender languages, we can again characterize the minimal number of languages in the partition, and achieve bounded-delay enumeration.

Cite as

Antoine Amarilli and Mikaël Monet. Enumerating Regular Languages with Bounded Delay. In 40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 254, pp. 8:1-8:18, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{amarilli_et_al:LIPIcs.STACS.2023.8,
  author =	{Amarilli, Antoine and Monet, Mika\"{e}l},
  title =	{{Enumerating Regular Languages with Bounded Delay}},
  booktitle =	{40th International Symposium on Theoretical Aspects of Computer Science (STACS 2023)},
  pages =	{8:1--8:18},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-266-2},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{254},
  editor =	{Berenbrink, Petra and Bouyer, Patricia and Dawar, Anuj and Kant\'{e}, Mamadou Moustapha},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.STACS.2023.8},
  URN =		{urn:nbn:de:0030-drops-176609},
  doi =		{10.4230/LIPIcs.STACS.2023.8},
  annote =	{Keywords: Regular language, constant-delay enumeration, edit distance}
}
Document
BV and Pomset Logic Are Not the Same

Authors: Lê Thành Dũng (Tito) Nguyễn and Lutz Straßburger

Published in: LIPIcs, Volume 216, 30th EACSL Annual Conference on Computer Science Logic (CSL 2022)


Abstract
BV and pomset logic are two logics that both conservatively extend unit-free multiplicative linear logic by a third binary connective, which (i) is non-commutative, (ii) is self-dual, and (iii) lies between the "par" and the "tensor". It was conjectured early on (more than 20 years ago), that these two logics, that share the same language, that both admit cut elimination, and whose connectives have essentially the same properties, are in fact the same. In this paper we show that this is not the case. We present a formula that is provable in pomset logic but not in BV.

Cite as

Lê Thành Dũng (Tito) Nguyễn and Lutz Straßburger. BV and Pomset Logic Are Not the Same. In 30th EACSL Annual Conference on Computer Science Logic (CSL 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 216, pp. 32:1-32:17, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{nguyen_et_al:LIPIcs.CSL.2022.32,
  author =	{Nguy\~{ê}n, L\^{e} Th\`{a}nh D\~{u}ng (Tito) and Stra{\ss}burger, Lutz},
  title =	{{BV and Pomset Logic Are Not the Same}},
  booktitle =	{30th EACSL Annual Conference on Computer Science Logic (CSL 2022)},
  pages =	{32:1--32:17},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-218-1},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{216},
  editor =	{Manea, Florin and Simpson, Alex},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.CSL.2022.32},
  URN =		{urn:nbn:de:0030-drops-157521},
  doi =		{10.4230/LIPIcs.CSL.2022.32},
  annote =	{Keywords: proof nets, deep inference, pomset logic, system BV, cographs, dicographs, series-parallel orders}
}
Document
Track B: Automata, Logic, Semantics, and Theory of Programming
Comparison-Free Polyregular Functions

Authors: Lê Thành Dũng (Tito) Nguyễn, Camille Noûs, and Pierre Pradic

Published in: LIPIcs, Volume 198, 48th International Colloquium on Automata, Languages, and Programming (ICALP 2021)


Abstract
This paper introduces a new automata-theoretic class of string-to-string functions with polynomial growth. Several equivalent definitions are provided: a machine model which is a restricted variant of pebble transducers, and a few inductive definitions that close the class of regular functions under certain operations. Our motivation for studying this class comes from another characterization, which we merely mention here but prove elsewhere, based on a λ-calculus with a linear type system. As their name suggests, these comparison-free polyregular functions form a subclass of polyregular functions; we prove that the inclusion is strict. We also show that they are incomparable with HDT0L transductions, closed under usual function composition - but not under a certain "map" combinator - and satisfy a comparison-free version of the pebble minimization theorem. On the broader topic of polynomial growth transductions, we also consider the recently introduced layered streaming string transducers (SSTs), or equivalently k-marble transducers. We prove that a function can be obtained by composing such transducers together if and only if it is polyregular, and that k-layered SSTs (or k-marble transducers) are closed under "map" and equivalent to a corresponding notion of (k+1)-layered HDT0L systems.

Cite as

Lê Thành Dũng (Tito) Nguyễn, Camille Noûs, and Pierre Pradic. Comparison-Free Polyregular Functions. In 48th International Colloquium on Automata, Languages, and Programming (ICALP 2021). Leibniz International Proceedings in Informatics (LIPIcs), Volume 198, pp. 139:1-139:20, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2021)


Copy BibTex To Clipboard

@InProceedings{nguyen_et_al:LIPIcs.ICALP.2021.139,
  author =	{Nguy\~{ê}n, L\^{e} Th\`{a}nh D\~{u}ng (Tito) and No\^{u}s, Camille and Pradic, Pierre},
  title =	{{Comparison-Free Polyregular Functions}},
  booktitle =	{48th International Colloquium on Automata, Languages, and Programming (ICALP 2021)},
  pages =	{139:1--139:20},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-195-5},
  ISSN =	{1868-8969},
  year =	{2021},
  volume =	{198},
  editor =	{Bansal, Nikhil and Merelli, Emanuela and Worrell, James},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ICALP.2021.139},
  URN =		{urn:nbn:de:0030-drops-142087},
  doi =		{10.4230/LIPIcs.ICALP.2021.139},
  annote =	{Keywords: pebble transducers, HDT0L systems, polyregular functions}
}
  • Refine by Author
  • 4 Nguyễn, Lê Thành Dũng (Tito)
  • 1 Acclavio, Matteo
  • 1 Amarilli, Antoine
  • 1 Bojańczyk, Mikołaj
  • 1 Curzi, Gianluca
  • Show More...

  • Refine by Classification
  • 2 Theory of computation → Linear logic
  • 2 Theory of computation → Proof theory
  • 2 Theory of computation → Transducers
  • 1 Theory of computation → Denotational semantics
  • 1 Theory of computation → Formal languages and automata theory
  • Show More...

  • Refine by Keyword
  • 1 HDT0L systems
  • 1 Regular language
  • 1 approximation
  • 1 category theory
  • 1 cographs
  • Show More...

  • Refine by Type
  • 6 document

  • Refine by Publication Year
  • 2 2023
  • 2 2024
  • 1 2021
  • 1 2022

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail